For the past 8 months my mum has been constantly sweating all over her body. The doctors keep doing blood tests and they keep coming back ok. Sometimes when she sweats her hands are as cold as ice. For the past few weeks she has had a rash on her arm. Sometimes she gets really hot and flushed.
My mum is 53, she's had an underactive thyroid so they had to give her a radiation tablet to kill it off, and is on thyroxine. She was on anti depressants but she has slowly come off of them because the doctors said her symptoms might be an allergic reaction. But the symptoms haven't stopped. She had a hysterectomy years ago. She is overweight - a UK 18.
Before 8 months ago she had never had a sweating problem. She thought it might be linked to a diet she was put on by a dieting company. They came up with a menu and she could only eat at certain times of the day. She has approached her doctor with this fact, but they don't think it's got anything to do with it. We just feel that it is too much of a coincidence that her symptoms started at exactly the same time.
Boy I can relate to your mother's symptoms. She needs to get her thyroid checked. When I had those symptoms recently, I was HYPERthyroid and on TOO much thyroid medication. I was hot everywhere but my hands were ice cold. 71 degrees F was too warm for me, yet I wanted to cover my hands. It felt odd. I'm 54.
TSH is ideal around 1.0 and FT4, FT3 should be in the top third of their ranges.
See if she can see an endocrinologist because she's got a lot of different issues at once. Rashes are common with hypothyroid/hyperthyroid.
There is a possibility that it could be because of excess thyroid medication as rightly mentioned. Apart from that is your mother unduly anxious? Excessive anxiety can also cause these symptoms. Certain food products and drinks can also excessive sweating. I think it will be a good idea to check the diet that she is currently on, she can maybe stop it for a few days and eat normally and see if it makes a difference. Good luck!
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.